# SDR K2DA20110823001

- Difficulty date: August 23, 2011
- Submitted: August 30, 2011
- Operation: Air carrier
- Aircraft: N500PH
- Make and model: Hughes 369E
- Aircraft serial: 0187E
- Aircraft time: 15,714 hours, 15,962 cycles
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Drive Shaft
- Part number: 369D25518501
- Part serial: 6084A377
- Condition: Sheared
- Location: Tail Rotor
- Part time: 4,197 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

PILOT NOTICED A VIBRATION & METAL ON METAL BANGING NOISE WHEN ACCELERATING FROM GROUND IDLE TO FLT IDLE.  PERFORMED EMERGENCY SHUTDOWN & NOTICED TAIL ROTOR APPEARED TO BE TURNING INDEPENDENT OF MAIN ROTOR.  INSPECTION REVEALED THE T/R DRIVE SHAFT HAD SHEARED AT AFT END OF PLENUM TUBE.  UPON TEARDOWN, DISCOVERED SPOT WELDS ON THE AFT SUPPORT OF T/R DRIVE SHAFT HAD BROKEN, ALLOWING SHAFT TO CONTACT TUBE.  DRIVE SHAFT TUBE REPLACED.   AFTER REPAIRS & DURING BALANCING TAIL ROTOR, FOUND ELASTOMERIC BEARINGS IN T/R FORK ASSY CAUSED OUT OF LIMITS VIBRATION.  T/R FORK ASSY REPLACED.  TAIL ROTOR BALANCED & AIRCRAFT RETURNED TO SERVICE.
